# SDR CA110615009

- Difficulty date: June 9, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Engine: Pwa PT6A41
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Sun Gear
- Part number: 3028456
- Part serial: 31B335
- Condition: Chipped
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OPERATOR REPORTED METAL CONTAMINATION IN THE ENGINE OIL SYS.  ACCESS OF THE FIRST STAGE GEAR TRAIN REVEALED THAT THE MAJORITY OF ONE GEAR TOOTH WAS MISSING FROM THE FIRST STAGE SUN GEAR. SEVERAL OTHER FIRST STAGE SUN GEAR TEETH HAD SIGNIFICANT GEAR TOOTH DAMAGE. VISUAL INSPECTION OF THE FIRST STAGE PLANET GEARS REVEALED SOME SECONDARY IMPACT DAMAGE AND DENTING. 1 OF THE 3 GEARS,  HAD A PIECE OF EMBEDDED MATERIAL ON ONE GEAR TOOTH THAT APPEARED TO BE A SMALL PIECE OF THE FIRST STAGE SUN GEAR. THE FIRST STAGE RING GEAR HAD ONE GEAR TOOTH THAT WAS CHIPPED AND MISSING MATERIAL.
